Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 141, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2010, 4:26 AM CDT for Red Willow County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2010, 4:26 AM CDT (09:26 UTC)
- Expired
- Jun 19, 2010, 5:13 AM CDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:21 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 19, 4:21 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 321 AM MDT SAT JUN 19 2010 .DISCUSSION... 320 AM MDT SAT JUN 19 2010 UPPER FLOW WILL BE SOUTHWEST OVER KANSAS WITH A RIDGE MOVING INTO THE PLAINS AND THEN SHIFTING EAST BY MONDAY. SURFACE LOW PRESSURE WILL BE OVER SOUTHEAST COLORADO THROUGH THE PERIOD WITH THE FRONT MOVING BACK AND FORTH ACROSS THE FA EACH AFTERNOON AND EVENING. SHORTWAVES COME THROUGH THE FLOW EACH AFTERNOON AND EVENING THROUGH MONDAY. THERE IS PLENTY OF CAPE (AROUND 4000 J/KG) AND GOOD SHEAR (40-45KTS) EACH DAY. HOWEVER H7 TEMPERATURES RANGE FROM 14-16 C. THE NAM SHOWS ONLY A BRIEF PERIOD AROUND 00Z WHEN CONVECTIVE INHIBITION DROPS OFF TO AROUND 60 J/KG MAINLY OVER THE NORTHWEST FA. OTHERWISE CIN VALUES ARE HIGH. SHORTWAVES COMING THROUGH ARE NOT IMPRESSIVE. FORECAST SOUNDINGS ACROSS THE FA SHOW VERY DRY MID LEVELS. BOUNDARIES FOR THUNDERSTORMS WILL MAINLY BE THE TROUGH OVER THE NORTHWEST FA AND THE WARM FRONT WHICH WILL VARY BUT WILL BE POSITIONED ACROSS THE KANSAS ZONES FROM EAST TO WEST. DUE TO THE WARM MID LEVEL TEMPERATURES AND CIN HAVE OPTED TO GO WITH LOW POPS FOR MOST PERIODS. SPC HAS ISSUED SEVERE WATCH 348 FOR YUMA AND DUNDY COUNTIES EFFECTIVE UNTIL 14Z SAT. PLAN TO MONITOR STORMS AND POSSIBLY CANCEL EARLY. SATELLITE/METARS SHOWING STRATUS OVER THE NORTHWEST FA SO WILL INCLUDE A MORNING PERIOD OF STRATUS. THIS LOOKS POSSIBLE AGAIN EARLY SUNDAY MORNING. GENERALLY FOLLOWED MET GUIDANCE FOR MAX TEMPERATURES WHICH WILL RUN IN THE MID/UPPER 90S. MAV GUIDANCE WAS USED FOR MIN TEMPERATURES WITH READINGS IN THE 60S. FS && .AVIATION... 1057 PM MDT FRI JUN 18 2010 FOR THE 06Z TAFS...VERY COMPLICATED SET OF TAFS. ALL IS DEPENDENT ON WHERE THE WARM FRONT ENDS UP THROUGH TOMORROW WHICH THE MODELS DO NOT AGREE ON. MODELS LOOK A LITTLE FURTHER NORTH WITH THE ACTIVITY AND MAY NOT IMPACT THE KMCK TAF AS EARLIER THOUGHT. SO PULLED BACK TO JUST A CB MENTION. ALSO DIFFERENCE IN WHERE THE STRATUS AND FOG END UP. PULLED BACK ON THE CEILING HEIGHT BUT KEPT IT IN THE MVFR RANGE. CLOUDS LOOK TO NOT BREAK AT KMCK BUT DID RAISE THEM TO JUST ABOVE MVFR. AGAIN NOT SURE WHERE THE WARM FRONT WILL END UP PLUS WE MAY END UP CAPPED FOR MOST OF THE DAY. SO CHOSE TO HANDLE WITH A CB MENTION BUT AT THIS TIME KMCK LOOKS LIKE THE BEST CHANCE FOR THUNDERSTORMS TO AFFECT THAT SITE. BULLER && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 18, 11:32 AM CDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT FRI JUN 18 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191615- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT FRI JUN 18 2010 /1132 AM CDT FRI JUN 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EASTERN COLORADO AND ALONG AND SOUTH OF A HILL CITY TO TRIBUNE LINE LATE THIS AFTERNOON AND EVENING AS A FRONT STALLS NEAR THE AREA. THE CHANCE FOR THUNDERSTORMS WILL INCREASE OVERNIGHT AND THROUGH THE EARLY MORNING HOURS...MAINLY ALONG AND NORTH OF A YUMA TO GOVE LINE. LARGE HAIL WILL BE THE PRIMARY THREAT WITH ANY STORM THAT FORMS. THIS THREAT WILL BE HIGHEST ACROSS THE EASTERN HALF OF THE AREA...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM IS POSSIBLE SATURDAY MORNING ALONG AND EAST OF A MCCOOK TO HILL CITY LINE. LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS REDEVELOPING LATE IN THE AFTERNOON AND EARLY SATURDAY EVENING. IF THUNDERSTORMS CAN DEVELOP...SEVERE WEATHER IS POSSIBLE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON OVER EASTERN COLORADO AND AGAIN MONDAY AFTERNOON NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. JRM
In the hours before
Special weather statement, Jun 19, 1:16 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1216 AM MDT SAT JUN 19 2010
COZ090-190645-
YUMA COUNTY-
1216 AM MDT SAT JUN 19 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 1213 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLARKVILLE...MOVING
NORTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4044 10236 4035 10231 4023 10277 4029 10280
4034 10280 4035 10278 4042 10278 4044 10274
TIME...MOT...LOC 0616Z 247DEG 20KT 4035 10270
STASSERLocal storm report, Jun 19, 1:20 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1220 AM MDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL 3 W CLARKVILLE 40.38N 102.68W
06/19/2010 E0.75 INCH YUMA CO TRAINED SPOTTER
&&
50Local storm report, Jun 19, 2:10 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
110 AM MDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL 10 WNW WAUNETA 40.35N 102.43W
06/19/2010 E0.75 INCH YUMA CO TRAINED SPOTTER
&&
50The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:55 AM CDT | Severe Thunderstorm Warning | GLD | Norton | 65 min |
| Jun 19, 1:16 AM CDT | Special Weather Statement | GLD | Phillips | 29 min |
| Jun 19, 1:34 AM CDT | Severe Thunderstorm Warning | GLD | Yuma | 56 min |
| Jun 19, 2:31 AM CDT | Severe Thunderstorm Warning | GLD | Yuma | 36 min |
| Jun 19, 5:19 AM CDT | Special Weather Statement | GLD | Red Willow | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.